Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Meds
Mar 29, 2011

Hi Dr. McGovern, I have taken Atripla for 4 yrs. My labs are excellent-CD4-789 and undetectable viral load ( less than 20 copies. I am 64 yrs old and have osteoporosis. Just started once a month Boniva. Saw my infectious disease specialist and he wanted to switch the meds because of the osteoporosis. We agreed not to make a switch and I would mind the osteoporosis. Maybe I am wrong, but I feel that if something isn't broken then don't fix it. He could not guarantee excellent results with different meds. My alkaline phosphorous enzyme is mildly elevated and I have sufficient Vitamin D in my system. Do you have any ideas.Just letting you know that I have had osteoporosis for 10 yrs. thank you for your condiseration.

Response from Dr. McGovern

Please send your future HIV questions to the HIV forum. I handle HIV and hepatitis questions.

However, I suspect your doctor is concerned about the tenofovir component of your Atripla. Your doctor is also correct in stating that it is not known if things will get better off tenofovir.

There is no good answer here, but bone loss is getting a lot of attention right now so I hope that we will have better guidance for physicians soon. It sounds like your doctor is terrific and right on top of things. Your vitamin D level is good so that is also reassuring. I would just see if you have also had testing of your thyroid gland and testosterone levels, which can also be associated with bone loss.



Previous
hepatitis B vaccination
Next
hbc,hcv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement